# SDR AU510001960

- Difficulty date: February 10, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Boeing 727277
- Engine: Pwa JT8D15
- System (JASC): 7603 · Power Lever
- Part: Nut
- Part number: 448774
- Condition: Separated
- Location: Power Lever
- Component: Power Lever, Pwa, JT8D15
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(AUS) NR 2 ENGINE POWER CONTROL LEVER CONTROL CRANK RETAINING NUT LOCATED ON THE MAIN ACCESSORY GEARBOX CROSS SHAFT ADRIFT. THE CRANK MOVED OFF THE CROSS SHAFT AND POWER LEVER CONTROL WAS LOST. THE RESULT OF THE UNCONTROLLED POWER LEVER ALLOWED AN UNCOMMANDED INCREASE IN FUEL FLOW RESULTING IN A RISE IN EGT. THE START LEVER BECAME JAMMED AT 50 PERCENT TRAVEL DUE TO INTERFERENCE OF THE POWER LEVER CONTROL RODS HAVING MOVED OFF THE MAIN ACCESSORY GEARBOX CROSS SHAFT.  INVESTIGATION FOUND THAT THE LOCKWIRE ON THE CROSS SHAFT POWER LEVER CRANK RETAINING NUT HAD BROKEN. THIS ALLOWED THE RETAINING NUT TO EVENTUALLY BACK OFF WITH THE RESULTING CONSEQUENCES. (CASA NR 510001960)
